Pennsylvania, 2004

Lightning Strike in Pennsylvania, June 25, 2004

June 25, 2004 · NWS PHI · 1 event in 1 county or zone

Lightning struck the chimney of a Main Street home in Oley Township and caused an attic fire before it was extinguished.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Lightning struck the chimney of a Main Street home in Oley Township and caused an attic fire before it was extinguished.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 25, 2:15 PM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 25, 2:15 PM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT FRI JUN 25 2004

.SYNOPSIS...
A COLD FRONT MOVING DOWN FROM THE NORTHWEST WILL STALL ACROSS OUR
AREA TONIGHT AS AN AREA OF LOW PRESSURE TRACKS ALONG THE FRONT.
AN ABUNDANCE OF MOISTURE CONTINUES TO STREAM NORTHEASTWARD WITH THE
LOW PRESSURE SYSTEM ACROSS THE SOUTHEASTERN STATES THIS AFTERNOON.
MEANWHILE, A NARROW BAND OF SHOWERS AND DEVELOPING THUNDERSTORMS ARE
LOCATED ACROSS CENTRAL NEW YORK STATE AND INTO PENNSYLVANIA. THIS
ACTIVITY IS ALONG OR SLIGHTLY BEHIND THE COLD FRONT. LOW PRESSURE
WILL MOVE NEAR THE REGION TONIGHT AND EXIT OFF THE MIDDLE ATLANTIC
COAST SATURDAY MORNING. SOME LINGERING SHOWERS WILL OCCUR SATURDAY
MORNING, THEN DRIER AIR WILL MOVE INTO THE REGION FOR THE AFTERNOON
ALLOWING FOR SOME CLEARING. SOME COOLER WEATHER WILL THEN SET IN FOR
SUNDAY INTO MONDAY WITH A DECENT AMOUNT OF SUNSHINE. A WEAK COLD
FRONT WILL APPROACH THE REGION TUESDAY, WITH ANOTHER COLD FRONT
MOVING THROUGH LATE WEDNESDAY INTO THURSDAY. HIGH PRESSURE THEN
BUILDS IN FOR NEXT FRIDAY.

&&

.SHORT TERM (TONIGHT THROUGH SUNDAY)...
SEVERE THUNDERSTORM WATCH 521 IN EFFECT UNTIL 9 PM FOR MOST OF
THE CWA.

THE ENTIRE CWA HAS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS
THROUGH THIS EVENING, AND SOME HEAVY RAINFALL THROUGH MOST OF
TONIGHT. UPPER LEVEL JET REMAINS TO OUR WEST THIS AFTERNOON AS IT
LIFTS INTO THE NEW ENGLAND AREA. HOWEVER OUR REGION REMAINS ON THE
SOUTHERN FRINGES OF THE STRONGER MID/UPPER LEVEL FLOW. A LOT OF LOW
LEVEL CLOUDINESS AROUND THIS MORNING, HOWEVER THIS HAS ERODED AWAY
TO JUST SOME HIGH AND MID LEVEL CLOUDS THIS AFTERNOON. THEREFORE
WITH SURFACE HEATING THIS AFTERNOON, SBCAPE VALUES ARE NEAR 2000
J/KG ACROSS INLAND AREAS IN THE CENTRAL AND SOUTHERN PORTIONS OF THE
CWA. SLIGHTLY LESS INSTABILITY UP ACROSS THE FAR NORTH. FORECAST
SOUNDINGS CONTINUE TO SHOW LOW WET BULB ZERO HEIGHTS (AROUND 9000
FEET) WITH SOME DIRECTIONAL AND SPEED SHEAR. ALSO SIGNIFICANT
THETA-E DECREASE WITH HEIGHT, INDICATIVE OF STRONG WIND GUST
POTENTIAL IN THUNDERSTORMS. MAIN COLD FRONT SLOWING ITS
SOUTHEASTWARD PROGRESSION THIS AFTERNOON WILL STALL NEAR THE CENTRAL
ZONES TONIGHT. SURFACE WAVE WILL RIDE ALONG THIS FRONT TONIGHT
ENHANCING SHOWERS AND A FEW THUNDERSTORMS.

THE COLD FRONT WILL FOCUS THUNDERSTORM INITIATION THROUGH THIS EVENING.
SPC CONTINUES OUR CWA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS
THROUGH MOST OF TONIGHT. MODELS SUGGEST DIFFLUENT UPPER FLOW REGIME
BETWEEN POLAR AND SUBTROPICAL JETS WILL BECOME INCREASINGLY
DIVERGENT LATE THIS AFTERNOON INTO THE EVENING, AS THE MAIN UPSTREAM
SHORT WAVE TROUGH BEGINS TO DIG TOWARD THE OHIO VALLEY. AS
CONVECTIVE INITIATION CONTINUES, STORMS COULD GRADUALLY CONSOLIDATE
INTO A LARGER CONVECTIVE CLUSTER LATER THIS EVENING AS THE UPPER
FORCING INCREASES. THOUGH LOW LEVEL FLOW IS EXPECTED TO REMAIN WEAK,
MODERATE TO STRONG MID/UPPER FLOW WILL CONTRIBUTE TO FAVORABLE SHEAR
PROFILES FOR MID LEVEL UPDRAFT ROTATION IN INITIAL ACTIVITY.
THERMODYNAMIC PROFILES THIS AFTERNOON APPEAR SUPPORTIVE OF LARGE
HAIL AND ISOLATED DAMAGING DOWNBURSTS, BEFORE BROADER SWATH OF
STRONG GUSTY WINDS BECOMES POSSIBLE WITH EVOLUTION OF CONVECTIVE
CLUSTER THROUGH THE EVENING (SPC).

WITH PW VALUES INCREASING TO NEAR 2 INCHES TONIGHT, TORRENTIAL
DOWNPOURS ARE QUITE POSSIBLE. THE ETA CONTINUES TO BE QUITE
CONSISTENT WITH PRODUCING A SWATH OF ABOUT 2 INCHES ACROSS EASTERN
PA AND NORTHERN NJ. EARLIER RUNS HAD 3 INCHES OF RAIN IN THESE
AREAS. INTERESTING TO NOTE HOWEVER, THE 12Z ETA HAD A BAD SOUNDING
(TBW) THIS MORNING WHICH RESULTED IN SOME FEEDBACK PROBLEMS DURING
THE FIRST FEW HOURS OF THE FORECAST PERIOD. THE GFS HOWEVER
CONTINUES ITS TREND WITH THE HEAVIEST BULLSEYE ACROSS THE EXTREME
SOUTHERN ZONES. THE GFS TENDS TO SUFFER FROM CONVECTIVE FEEDBACK
SUPPRESSING THE HEAVIEST QPF FARTHER SOUTH, AND SO WE WILL TEND TO
LEAN/BLEND TOWARD THE ETAS QPF POSITION/AMOUNTS. SEE THE HYDROLOGY
SECTION BELOW.

SHOWERS AND THUNDERSTORMS THIS EVENING SHOULD TREND MORE TOWARD SHOWERS
LATER TONIGHT AND INTO SATURDAY MORNING. SOME THUNDER IS STILL
POSSIBLE OVERNIGHT AS FORECAST SOUNDINGS DO SHOW SOME ELEVATED CAPE.
IF THE PRECIPITATION TENDS TO BE MORE CONVECTIVE IN NATURE THROUGH
THE OVERNIGHT, HEAVY RAIN WILL BECOME MORE OF A CONCERN.

THE WAVE OF LOW PRESSURE EXITS THE MIDDLE ATLANTIC COAST SATURDAY
MORNING. SOME QUESTION IN HOW FAST THE PRECIPITATION ENDS. HOWEVER,
WE WILL CUT POPS BACK FOR THE WEST/NORTHWEST ZONES SATURDAY MORNING.
SHOULD BE SOME LINGERING SHOWERS IN THE MORNING FOR THE PHILADELPHIA
METROPOLITAN AREA, WITH HIGHER POPS CLOSER TO THE COAST. THE
PRECIPITATION IS EXPECTED TO CLEAR THE ENTIRE AREA BY EARLY
AFTERNOON. AS DRIER AIR GRADUALLY BUILDS IN FROM THE NORTHWEST,
INCREASING SUNSHINE SHOULD OCCUR SATURDAY AFTERNOON FROM NORTHWEST
TO SOUTHEAST. HOWEVER, THE SOUTHERN AND FAR EASTERN ZONES MAY NOT
SEE MUCH SUNSHINE UNTIL LATE IN THE AFTERNOON.

SATURDAY NIGHT THROUGH SUNDAY ARE LOOKING GOOD AS DRIER AIR PUSHES
IN AND HIGH PRESSURE BUILDS IN FROM THE WEST. SUNDAY SHOULD FEATURE
A FAIR AMOUNT OF SUNSHINE, HOWEVER SOME CI IS POSSIBLE ACROSS THE
SOUTHERN ZONES CLOSET TO THE FRONTAL BOUNDARY.

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...
NOT TO BAD TO START OFF THE NEW WORK WEEK AS MONDAYS WEATHER SHOULD
BE DOMINATED BY WEAK HIGH PRESSURE STRETCHED ACROSS THE MIDDLE
ATLANTIC REGION. A STATIONARY BOUNDARY REMAINS WELL TO OUR SOUTH
MONDAY, HOWEVER OUR ATTENTION TURNS TO THE NORTH AS A COLD FRONT
MAKES A RUN AT THE CWA TUESDAY. THIS BOUNDARY LOOKS RELATIVELY WEAK
THEREFORE WE WILL CONTINUE WITH A DRY FORECAST. A SECONDARY COLD
FRONT APPROACHES LATE WEDNESDAY AND INTO THURSDAY. THERE IS PLENTY
OF UNCERTAINTY ON WHERE THE MODELS ARE POSITIONING THE UPPER LEVEL
TROUGH DURING THE MID TO LATE WEEK PERIOD. WE FOLLOWED HPCS SURFACE
PROGS FOR THE TIMING OF THE FRONT, HOWEVER DID NOT GO AS HIGH WITH
THE POPS. SO, AT THIS TIME WE WILL ADD A SLIGHT CHC POP (20) TO THE
GRIDS FOR WEDNESDAY AND THURSDAY, BUT LEAVE MENTION OF IT OUT OF THE
ZONES. DID NOT WANT TO GO HOG WILD WITH TAKEN POPS UP BY A LOT AT
THIS POINT AS THERE IS PLENTY OF TIME TO WATCH THE MODEL TRENDS.

THE FRONT IS THEN FORECAST TO PUSH SOUTH OF THE CWA FRIDAY MORNING
WITH DRY AND MILD/WARM CONDITIONS FOR THE END OF NEXT WEEK. AS FOR
TEMPERATURES IN THE LONG TERM, MEAN TROUGH OVER THE EASTERN US WILL
TEND TO KEEP READINGS AT OR SLIGHT BELOW NORMAL. OVERALL THE LONG
TERM IS NOT LOOKING TO BAD WITH NO REAL SIGNIFICANT COOL DOWNS OR
HEAT WAVES AT THIS TIME.

THAT IS ALL FOR NOW. HAVE A GREAT WEEKEND

&&

.MARINE...
SOME GUSTY WINDS IN THE VICINITY OF THUNDERSTORMS THIS EVENING AND
TONIGHT WITH APPROACHING FRONT. THIS FRONTAL ZONE AND DEVELOPING
WAVE WILL TIGHTEN SOUTHERLY GRADIENT WHICH WILL GET THE SEAS UP TO 4
FT SAT MORNING. CAA ON SAT WILL PICK WIND UP BUT LOWER SEAS
NEARSHORE. DONT THINK CONDITIONS WARRANT SCA ATTM. WITH LOW
DEVELOPING ALONG THE DEPARTING FRONT SAT...RIP CURRENT RISK COULD BE
MOD OR HIGH ON SAT.

&&

.AVIATION...
IFR CONDITIONS WITH SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS
AFTERNOON AND TONIGHT. WITH NW WINDS PICKING UP TOWARD MORNING IN
SOME LOCATIONS...DON/T THINK FOG WILL BE MUCH OF A PROBLEM. LINGERING
SHOWERS ON SAT WILL PROVIDE FOR A MIX OF VFR-IFR
CONDITIONS...IMPROVING TO VFR CONDITIONS IN THE AFTERNOON.

&&

.HYDROLOGY...
LOOKING AT FFG VALUES ACROSS OUR CWA, ALL AREAS ARE IN THE 2-4 INCH
RANGE. WHILE SOME 2-INCH AMOUNTS ARE QUITE POSSIBLE THROUGH TONIGHT,
ANY HEAVY RAIN IS NOT EXPECTED TO CAUSE WIDESPREAD FLOODING A THIS
TIME. IT HAS BEEN FAIRLY DRY AROUND THE REGION FOR A BIT NOW, PLUS
THE VEGETATION IS NOW GOING STRONG. GIVEN SOME UNCERTAIN IN WHERE THE
HEAVIEST RAIN WILL SET UP, WE WILL NOT ISSUE A FLOOD WATCH AT THIS
TIME (THANKS CTP FOR COORDINATION). THERE WILL BE A GOOD POSSIBILITY
THAT SOME FLOODING OF POOR DRAINAGE AND LOW-LYING AREAS OCCURS.
IF CONVECTIVE ELEMENTS PRODUCE 2 INCHES OF RAIN PER HOUR, THEN SOME
QUICK RESPONDING STREAMS/CREEKS MAY HAVE SOME PROBLEMS. AGAIN, NOT
ANTICIPATING WIDESPREAD FLOODING PROBLEMS, THEREFORE NO FLOOD WATCH
AT THIS TIME. WE WILL MENTION HEAVY RAINFALL IN THE ZONES AND
CONTINUE TO WATCH RADAR/QPF TRENDS TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MPO 57 75 50 75 / 70 10 10 10
ABE 61 78 55 77 / 70 10 10 10
RDG 62 79 56 78 / 70 10 10 10
PHL 65 81 60 80 / 70 20 10 10
12N 61 78 54 77 / 70 10 10 10
SMQ 62 79 57 78 / 70 10 10 10
TTN 63 80 57 79 / 70 20 10 10
MIV 65 81 60 80 / 60 30 10 10
N55 66 77 62 77 / 60 30 10 10
ACY 65 79 61 78 / 60 30 10 10
ILG 65 82 60 81 / 70 20 10 10
DOV 66 82 61 80 / 60 20 10 10
GED 66 83 61 79 / 60 30 10 10

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE/OCEAN...NONE.
MARINE/DEL BAY...NONE.

SHORT TERM/LONG TERM...GORSE
MARINE/AVIATION...JJM
Hazardous weather outlook, Jun 25, 1:16 PM EST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
216 PM EDT FRI JUN 25 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-261000-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
216 PM EDT FRI JUN 25 2004

.DAY ONE...TODAY:

...PORTIONS OF THE AREA ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL
900 PM FRIDAY.  THE ONLY COUNTIES NOT UNDER THIS WATCH ARE CARBON AND
MONROE COUNTIES IN PENNSYLVANIA...AND SUSSEX, WARREN, AND MORRIS
COUNTIES IN NEW JERSEY.

A COLD FRONT APPROACHING FROM THE NORTHWEST WILL MOVE ACROSS THE
AREA THIS EVENING. THUNDERSTORMS ARE FORECAAST TO DEVELOP AHEAD OF
THE FRONT. SOME THUNDERSTORMS DURING THE LATE AFTERNOON AND
EARLY EVENING COULD BECOME SEVERE...PRODUCING LOCALLY DAMAGING WINDS
AND LARGE HAIL. THE STORM PREDICTION CENTER ALSO MENTIONS THE CHANCE
OF AN ISOLATED TORNADO, WITH THE REGION MORE AT RISK EXTENDING FROM
NORTHWEST NEW JERSEY...INTO SOUTHEAST PENNSYLVANIA...THEN CONTINUING
INTO NORTHEAST MARYLAND.

LOW PRESSURE IS FORECAST TO FORM ON THE FRONT SOUTH OF THE REGION.
RAINFALL ASSOCIATED WITH THIS LOW PRESSURE SYSTEM COULD BE LOCALLY
HEAVY. RAINFALL AMOUNTS COULD RANGE BETWEEN ONE AND TWO INCHES IN
AREAS MORE AFFECTED BY THUNDERSTORM ACTIVITY...WITH ISOLATED AMOUNTS
OF BETWEEN THREE AND FOUR INCHES POSSIBLE. PONDING OF WATER ON
ROADWAYS...IN POOR DRAINAGE AREAS...AND LOW LYING SPOTS IS LIKELY IN
AREAS OF HEAVIER RAINFALL. QUICK RISES ON SMALL STREAMS AND CREEKS
ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY:

THE RIP CURRENT RISK COULD REACH MODERATE ON SATURDAY WITH A
NORTHEAST WIND FLOW IN BACK OF THE DEPARTING LOW PRESSURE SYSTEM.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA.

MIKETTA

In the hours before

Local storm report, Jun 25, 3:31 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
431 PM EDT FRI JUN 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      3 W ODESSA              39.46N 75.72W
06/25/2004                   NEW CASTLE         DE   EMERGENCY MNGR

            STREET FLOODING REPORTED NEAR MIDDLETOWN

&&

JJM
Local storm report, Jun 25, 3:45 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 PM EDT FRI JUN 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      HIGH BRIDGE             40.67N 74.90W
06/25/2004                   HUNTERDON          NJ   EMERGENCY MNGR

            POOR DRAINAGE AND YARD FLOODING

0415 PM     TSTM WND DMG     2 S CALIFON             40.69N 74.84W
06/25/2004                   HUNTERDON          NJ   EMERGENCY MNGR

            TREES AND WIRES DOWN

0400 PM     FLASH FLOOD      3 W ODESSA              39.46N 75.72W
06/25/2004                   NEW CASTLE         DE   EMERGENCY MNGR

            STREET FLOODING REPORTED NEAR MIDDLETOWN

&&

JJM
Local storm report, Jun 25, 4:08 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 PM EDT FRI JUN 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     3 SW FAR HILLS          40.66N 74.66W
06/25/2004                   SOMERSET           NJ   EMERGENCY MNGR

            TREE FELL ON VEHICLE

0430 PM     FLASH FLOOD      HIGH BRIDGE             40.67N 74.90W
06/25/2004                   HUNTERDON          NJ   EMERGENCY MNGR

            POOR DRAINAGE AND YARD FLOODING

0415 PM     TSTM WND DMG     2 S CALIFON             40.69N 74.84W
06/25/2004                   HUNTERDON          NJ   EMERGENCY MNGR

            TREES AND WIRES DOWN

0400 PM     FLASH FLOOD      3 W ODESSA              39.46N 75.72W
06/25/2004                   NEW CASTLE         DE   EMERGENCY MNGR

            STREET FLOODING REPORTED NEAR MIDDLETOWN

&&

JJM
Special weather statement, Jun 25, 4:20 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
520 PM EDT FRI JUN 25 2004

DEZ001-002-MDZ008-012-015-019-020-NJZ016>018-021-PAZ060-067-068-070-
071-252300-
BERKS PA-CAMDEN NJ-CAROLINE MD-CECIL MD-CHESTER PA-CUMBERLAND NJ-
DELAWARE PA-GLOUCESTER NJ-KENT MD-KENT DE-MONTGOMERY PA-
NEW CASTLE DE-PHILADELPHIA PA-QUEEN ANNES MD-SALEM NJ-TALBOT MD-
520 PM EDT FRI JUN 25 2004

...SHOWERS AND THUNDERSTORMS CONTINUING THROUGH THIS EVENING...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SLOWLY MOVE
ACROSS THE REGION FROM SOUTHWEST TO NORTHEAST. WITH THE SLOW MOVEMENT
OF THESE STORMS, TORRENTIAL RAINFALL WILL OCCUR. RAINFALL RATES IN
SOME OF THE THUNDERSTORMS HAVE BEEN CLOSE TO 3 INCHES IN JUST ONE
HOUR. IN ADDITION TO THE HEAVY RAINFALL, SOME STORMS CAN STILL TURN
SEVERE WITH STRONG GUSTY WINDS AND PERHAPS HAIL. THUNDERSTORMS WILL
ALSO PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING.

BE ALERT FOR HEAVY RAINFALL AND PERHAPS SEVERE THUNDERSTORMS. IF
TRAVELING THIS EVENING, USE CAUTION AS SOME OF THE RAIN WILL BE
HEAVY. FLOODING OF POOR DRAINAGE AND LOW LYING AREAS SUCH AS
ROADWAYS CAN OCCUR QUICKLY. IF A SEVERE THUNDERSTORM WARNING IS
ISSUED, SEEK SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO, THE VOICE OF THE NATIONAL WEATHER
SERVICE, OR YOUR LOCAL MEDIA OUTLETS FOR POSSIBLE WARNINGS AND
FURTHER UPDATES.

FOR ADDITIONAL WEATHER INFORMATION, VISIT US ON THE WEB AT:
WWW.WEATHER.GOV/ER/PHI (LOWER CASE).

GORSE

The radar

The Philadelphia radar (KDIX), 139 km away, was scanning. The volume nearest the first event began at 22:18 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Berks

When
June 25, 5:20 PM EST
Where
Berks County, Oley
Reported by
NEWSPAPER
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408091.